MAUDE Adverse Event Report: ARTHREX, INC. IMPACTOR PAD; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. IMPACTOR PAD; MANUAL INSTR, GENERAL SURGICAL
Model Number IMPACTOR PAD
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 5/31/2024, a sales representative reported via (b)(4) that a 0812-100 easyout extractor and an 0837-000 impactor pad were threaded into the extraction tool, and when the surgeon was removing the implant, metal shavings were everywhere from both pieces.This was discovered during a procedure on (b)(6) 2024, with no reported patient harm.Additional information was received on 6/4/2024: the metal shavings did not go inside the patient but just into the sterile field.All metal shavings were removed from the sterile field, and the case was completed.There was no case delay.This was discovered during a tibial nail removal procedure.The issue had no adverse effects on the patient.
 
Additional Manufacturer Narrative
One unpackaged 0837-000 impactor pad lot number: 210546 was received for investigation.Visual inspection of the device noted significant wear and tear damage, with multiple dents and scratches on the surface and slight discoloration of the device along with faded laser markings.The most likely cause for this can be attributed to wear and tear incurred from repeated use.Manufactured date: 28-jun-2021.The complaint device was further visually inspected under a magnifier and damage was noted to the thread of the device.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to user error due to excessive force/friction during use.Complaint allegation is confirmed.

Brand Name
IMPACTOR PAD
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19632471
Report Number1220246-2024-06492
Device Sequence Number8793845
Product Code LXH
UDI-Device Identifier00848665013559
UDI-Public00848665013559
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMPACTOR PAD
Device Catalogue Number0837-000
Device Lot Number210546
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown